MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.There was limited device-specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number or a return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality-related trend identified for the subclass adverse event safety request for investigation.The manufacturing operation employs quality control procedures, which include in- process testing, thermal testing, and visual inspection, to ensure the quality of the packaged product.This is an adverse event for a burn to the consumers' back.A risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On (b)(6) 2021, a spontaneous report from the united states was received via telephone regarding a female (age not reported) who used thermacare lower back and hip 8hr l/xl heat wraps.Medical history included backpain.Concomitant products were not provided.On an unspecified date, the consumer used a thermacare lower back and hip 8hr l/xl heat wrap (lot number not provided; expiration date (b)(6) 2023) applied topically to the back for back pain.After the consumer had the heat wrap on for 2 hours it "burn't the hell out" of the consumer's back.Follow-up attempts have been unsuccessful.As of (b)(6) 2021, no new additional information has been provided.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
1100 market street suite 600
chattanooga TN 37402
Manufacturer Contact
steve weisman
1100 market street suite 600
chattanooga, TN 37402
9738891600
MDR Report Key12934628
Report Number3007593958-2021-00045
Device Sequence Number4957722
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale